MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION URETERAL STENT POSITIONER; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION URETERAL STENT POSITIONER; CATHETER, BILIARY, DIAGNOSTIC
Model Number M0061802011
Medical Device Problem Codes Defective Device (2588); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a ureteral stent positioner was open to be used during a procedure, performed on (b)(6) 2020.According to the complainant, when the physician unpacked the package, it was noticed that the stent positioner was broken.The procedure was not completed due to this event.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: medical device problem code a27 is being used to capture the reportable issue of aborted/cancelled procedure.Block h10: the returned ureteral stent positioner was analyzed, and a visual evaluation noted that the positioner broke in two parts.The device was out of the original pouch and the picture submitted with the event showed an ureteral stent positioner broken in two parts inside of the pouch.It is not possible to confirm whether the pouch is opened or closed and therefore if the device was manipulated or not.No other problems with the device were noted.The reported event was confirmed.The analysis of the returned device revealed that the positioner was broken in two parts.The photo submitted with the event shows the positioner inside the pouch and the positioner was returned out of the original pouch.It was also possible to find evidence of a pression cut of the positioner, which could have been caused by interaction/handling/manipulation of the device.Therefore, adverse event related to procedure is the most probable root cause for the complaint since it is the most likely that the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Block h11: correction to field h6 (device code) upon review of the complaint.

Brand Name
URETERAL STENT POSITIONER
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11269937
Report Number3005099803-2021-00332
Device Sequence Number4607263
Product Code FGE
UDI-Device Identifier08714729041245
UDI-Public08714729041245
Combination Product (Y/N)N
Initial Reporter CountryBX
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2023
Device Model NumberM0061802011
Device Catalogue Number180-201
Device Lot Number0024091469
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2021
Initial Date Received by Manufacturer 01/12/2021
Supplement Date Received by Manufacturer04/20/2021
Initial Report FDA Received Date02/02/2021
Supplement Report FDA Received Date05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1